Alert archive / Minnesota / Wind Chill Warnings in 2013
Wind Chill Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Dec 28, 2013, 6:46 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 6:46 PM CST (00:46 UTC)
- Expired
- Dec 29, 2013, 11:51 AM CST
- In force
- 17 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS43 KFGF 290046 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 646 PM CST SAT DEC 28 2013 MNZ004-007-NDZ006>008-014>016-024-026-054-291800- /O.CAN.KFGF.BZ.W.0007.000000T0000Z-131229T0300Z/ /O.NEW.KFGF.WC.W.0004.131229T0046Z-131229T1800Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...ADAMS 646 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * TIMING...DIMINISHING WIND COMBINED WITH VERY COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILLS BY MIDNIGHT. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 40 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ001-NDZ027-290300- /O.CON.KFGF.BZ.W.0007.000000T0000Z-131229T0300Z/ WEST POLK-GRAND FORKS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... GRAND FORKS 646 PM CST SAT DEC 28 2013 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH WINDS WILL CONTINUE INTO THE EVENING HOURS...CREATING BLIZZARD CONDITIONS. * WINDS...NORTH WINDS 30 TO 40 WITH GUSTS TO 50 MPH. * VISIBILITIES...WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY. * SNOW ACCUMULATIONS...1 TO 2 INCHES * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ002-003-029-030-040-NDZ028>030-038-039-049-052-053-290600- /O.CON.KFGF.BZ.W.0007.000000T0000Z-131229T0600Z/ NORMAN-CLAY-WILKIN-WEST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 646 PM CST SAT DEC 28 2013 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG NORTH WINDS WILL CONTINUE THROUGH THE EVENING HOURS...CREATING BLIZZARD CONDITIONS. * WINDS...NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * VISIBILITIES...WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY. * SNOW ACCUMULATIONS...UP TO AN INCH * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ005-006-008-009-013>017-022>024-027-028-031-032-290600- /O.CON.KFGF.WW.Y.0023.000000T0000Z-131229T0600Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA 646 PM CST SAT DEC 28 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 40 MPH. * VISIBILITIES...ONE HALF MILE AT TIMES WHEN SNOW COMBINES WITH STRONG WINDS. * SNOW ACCUMULATIONS...1 TO 2 INCHES NEAR THE CANADIAN BORDER. LIGHTER AMOUNTS OF AN INCH OR LESS ELSEWHERE. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW ZERO TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
3 follow-up statements
457 WWUS43 KFGF 290300 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 900 PM CST SAT DEC 28 2013 MNZ002-003-029-030-040-NDZ028>030-038-039-049-052-053-291800- /O.CAN.KFGF.BZ.W.0007.000000T0000Z-131229T0600Z/ /O.EXA.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ NORMAN-CLAY-WILKIN-WEST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 900 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ001-NDZ027-291800- /O.CAN.KFGF.BZ.W.0007.000000T0000Z-131229T0300Z/ /O.EXA.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ WEST POLK-GRAND FORKS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... GRAND FORKS 900 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ005-006-008-009-013>017-022>024-027-028-031-032-291800- /O.CAN.KFGF.WW.Y.0023.000000T0000Z-131229T0600Z/ /O.EXA.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA 900 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW ZERO TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ004-007-NDZ006>008-014>016-024-026-054-291800- /O.CON.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...ADAMS 900 PM CST SAT DEC 28 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 40 TO 50 BELOW TONIGHT AND INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
126 WWUS43 KFGF 290951 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 351 AM CST SUN DEC 29 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291800- /O.CON.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 351 AM CST SUN DEC 29 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...DANGEROUS WIND CHILLS FROM 30 TO 50 BELOW ZERO THROUGH THIS MORNING. WIND CHILLS WILL REMAIN IN THE 25 TO 35 BELOW RANGE INTO SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DK
376 WWUS43 KFGF 291751 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY NOW IN EFFECT FOR THE AREA... .WIND CHILL VALUES HAVE RISEN ABOVE WARNING CRITERIA...BUT WILL REMAIN QUITE FRIGID TODAY...RANGING FROM 25 BELOW TO 35 BELOW ZERO FOR MUCH OF THE AREA. THE COLDEST TEMPERATURES WILL GENERALLY BE ACROSS THE NORTH THIS AFTERNOON AS WINDS INCREASE SLIGHTLY IN THE REGION OF THE COLDEST TEMPERATURES. CLOUDS WILL INCREASE FROM WEST TO EAST TONIGHT...RESULTING IN INCREASING TEMPERATURES AND WIND CHILLS. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-301200- /O.CAN.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ /O.NEW.KFGF.WC.Y.0026.131229T1751Z-131230T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 1151 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL REMAIN IN THE 25 TO 35 BELOW RANGE INTO EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ006-007-014-015-024-026-028-054-300600- /O.CAN.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ /O.NEW.KFGF.WC.Y.0026.131229T1751Z-131230T0600Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 1151 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL REMAIN IN THE 25 TO 35 BELOW RANGE THROUGH MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ038-049-052-300300- /O.CAN.KFGF.WC.W.0004.000000T0000Z-131229T1800Z/ /O.NEW.KFGF.WC.Y.0026.131229T1751Z-131230T0300Z/ BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER 1151 AM CST SUN DEC 29 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL REMAIN IN THE 25 TO 35 BELOW RANGE THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ SPEICHER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 28, 6:39 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 28, 6:39 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
639 PM CST SAT DEC 28 2013
.UPDATE...
ISSUED AT 635 PM CST SAT DEC 28 2013
MAIN FORECAST CHALLENGE THROUGH THE EVENING WILL BE ADJUSTING
CURRENT HEADLINES. AS WINDS DIMINISH AND VSBY IMPROVES FROM N-S
WILL BE TRANSITIONING BLIZZARD/WINTER WX HEADLINES INTO A WIND
CHILL WARNING. FIRST AREA IS THE DEVILS LAKE BASIN INTO THE
NORTHERN VALLEY. CONDITIONS IMPROVING SIGNIFICANTLY IN THIS AREA
HOWEVER RESIDUAL WIND AND FALLING TEMPERATURES WILL PUT REGION
INTO WARNING CRITERIA BY MIDNIGHT. WILL CONTINUE TO ADJUST AS
CONDITIONS CHANGE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 317 PM CST SAT DEC 28 2013
THE BLIZZARD WILL BE THE PRIMARY CONCERN. READ OUR PREVIOUS
UPDATES REGARDING DETAILS. WINDS AND VISIBILITIES ARE CURRENTLY
VERIFYING THE BLIZZARD WARNING...ESPECIALLY IN OPEN AREAS. THERE
ARE ENOUGH SNOW/WIND/VSBY CONCERNS EAST OF THE VALLEY TO KEEP THE
WINTER WEATHER ADVISORY IN EFFECT. WIND CHILL HEADLINES WILL
CERTAINLY BE NEEDED AFTER THE WINTER WEATHER HEADLINES EXPIRE
(MOST LIKELY WIND CHILL WARNINGS)...BUT WILL LET THE EVENING SHIFT
ISSUE THOSE (WILL CONCENTRATE ON ONE HAZARD AT A TIME ATTEMPTING
TO AVOID CONFUSION).
SUNDAY-SUNDAY NIGHT...VERY COLD AIRMASS WILL REMAIN ACROSS THE
REGION. WIND CHILL HAZARDS WILL CONTINUE. A SHORTWAVE IN THE
NORTHWEST FLOW ALOFT WILL BEGIN TO APPROACH THE REGION SUNDAY
NIGHT...AND COULD SPREAD -SN/CLOUDS INTO THE WESTERN FA BY MONDAY
MORNING. UNSURE HOW THIS COULD AFFECT TEMPERATURES.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 317 PM CST SAT DEC 28 2013
MONDAY-TUESDAY...A COUPLE SHORTWAVES EXPECTED TO MOVE THROUGH THE
NORTHWEST FLOW ALOFT. THE MAIN QUESTION AT THIS POINT IS THE
STRENGTH OF THE SURFACE HIGH...AND WHETHER OR NOT THE SHORTWAVES
WILL AFFECT THE WESTERN/SOUTHERN FA. KEPT THE LOW END POPS FOR
NOW. TEMPERATURES WILL REMAIN WELL BELOW NORMAL...BUT MAY BE
MODIFIED SOME BY CLOUDS ASSOCIATED WITH THE SHORTWAVES. WIND CHILL
HAZARDS WILL LIKELY CONTINUE.
TUESDAY NIGHT-SATURDAY...A NORTHWEST FLOW PATTERN WILL CONTINUE
NEXT WEEK ACROSS THE UPPER MIDWEST. A SERIES OF WEAK VORT
MAXES/JET STREAKS WILL BRING CHANCES OF LIGHT SNOW TO MAINLY THE
CENTRAL DAKOTAS DURING THE FIRST PART OF THE WEEK. HOWEVER AS
RIDGING INCREASES OVER THE WRN CONUS AND THE UPPER PATTERN BEGINS
TO SHIFT EASTWARD...THE VALLEY WILL SEE BETTER CHANCES OF LIGHT
SNOW ASSOCIATED WITH UPPER PERTURBATIONS. THIS WOULD BE THE LATTER
PART OF NEXT WEEK. UNTIL THEN...EXPECT FRIGID COLD IN THE VALLEY
AND EAST WHILE MORE SKY COVER MAY PROVIDE SOME RELIEF IN THE WEST.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 635 PM CST SAT DEC 28 2013
CONDITIONS WILL CONTINUE TO IMPROVE FROM N-S THIS EVENING. DVL VFR
AND EXPECT TREND TO CONTINUE. MOST AREAS SHOULD HAVE VFR VSBY BY
MIDNIGHT. ONLY CATCH IS THAT SUSPENDED SNOW MAY GIVE SOME FALSE
TAPS TO METARS BUT OVERALL CLEARING SHOULD CONTINUE TO SPREAD
SOUTH.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WARNING UNTIL MIDNIGHT CST TONIGHT FOR NDZ028>030-038-
039-049-052-053.
WIND CHILL WARNING UNTIL NOON CST SUNDAY FOR NDZ006>008-014>016-
024-026-054.
BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR NDZ027.
MN...BLIZZARD WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ002-003-029-
030-040.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ005-
006-008-009-013>017-022>024-027-028-031-032.
WIND CHILL WARNING UNTIL NOON CST SUNDAY FOR MNZ004-007.
BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ001.
&&
UPDATE...VOELKER
SHORT TERM...TG
LONG TERM...TG/SPEICHER
AVIATION...VOELKERHazardous weather outlook, Dec 28, 2:24 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 224 PM CST SAT DEC 28 2013 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-292030- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 224 PM CST SAT DEC 28 2013 ...A BLIZZARD WARNING IS IN EFFECT THROUGH LATE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT BLIZZARD CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH LATE EVENING TONIGHT. A STRONG ARCTIC FRONT WILL PUSH THROUGH THE AREA...RESULTING IN NORTH WINDS GUSTING FROM 40 MPH TO 50 MPH. THIS WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE. THE BLIZZARD WILL BE FOLLOWED BY RAPID FALLING TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTREMELY COLD ARCTIC AIRMASS WILL BRING FRIGID TEMPERATURES TO THE REGION THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SNOW AND VISIBILITY REPORTS WOULD BE APPRECIATED. MNZ005-006-008-009-013>017-022>024-027-028-031-032-292030- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- 224 PM CST SAT DEC 28 2013 ...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW...DRIFTING SNOW AND RAPIDLY FALLING TEMPERATURES WILL CREATE HAZARDOUS DRIVING CONDITIONS EAST OF THE RED RIVER VALLEY. THE WORST CONDITIONS OUTSIDE OF THE BLIZZARD WARNING AREA WILL GENERALLY BE NORTH OF THE HIGHWAY 2 CORRIDOR. THE SNOW AND DRIFTING SNOW WILL BE FOLLOWED BY RAPIDLY FALLING TEMPERATURES LATE THIS AFTERNOON AND PLUMMETING WIND CHILLS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTREMELY COLD ARCTIC AIRMASS WILL BRING FRIGID TEMPERATURES TO THE REGION THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... VISIBILITY REPORTS OF LESS THAN ONE MILE IN BLOWING SNOW WOULD BE APPRECIATED. SPEICHER
In the hours before
Local storm report, Dec 28, 1:54 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
154 PM CST SAT DEC 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM BLIZZARD PEMBINA 48.97N 97.25W
12/28/2013 PEMBINA ND PUBLIC
ESTIMATED VISIBILITY OF 100 YARDS. RELAYED VIA TWITTER.
1245 PM BLIZZARD 10 NE DEVILS LAKE 48.22N 98.72W
12/28/2013 RAMSEY ND PUBLIC
ESTIMATED VISIBILITY LESS THAN 50 YARDS. VIA FACEBOOK.
1252 PM BLIZZARD HAMILTON 48.81N 97.45W
12/28/2013 PEMBINA ND PUBLIC
NEAR ZERO VISBILITY REPORTED. VIA FACEBOOK.
0130 PM BLIZZARD 6 E LANKIN 48.31N 97.79W
12/28/2013 WALSH ND CO-OP OBSERVER
ESTIMATED NEAR ZERO VISIBILITY WITH 40+ MPH WINDS IN THE
PAST HALF HOUR.
0131 PM BLIZZARD 8 W STEPHEN 48.45N 97.05W
12/28/2013 MARSHALL MN PUBLIC
ESTIMATED VISIBILITY LESS THAN 1/10 MILE...WITH NEAR ZERO
VISIBILITY AT TIMES. VIA FACEBOOK.
&&
JAMLocal storm report, Dec 28, 2:13 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
213 PM CST SAT DEC 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM BLIZZARD SHERACK 48.02N 96.78W
12/28/2013 POLK MN LAW ENFORCEMENT
SHERIFF INDICATED SEVERAL ACCIDENTS ALONG COUNTY 21 IN
NORTHERN POLK COUNTY WITH ZERO VISIBILITY.
0206 PM BLIZZARD STARKWEATHER 48.45N 98.88W
12/28/2013 RAMSEY ND CO-OP OBSERVER
OBSERVER REPORTS ZERO VISIBILITY WITH VERY STRONG WINDS.
&&
JAMLocal storm report, Dec 28, 3:16 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
316 PM CST SAT DEC 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM BLIZZARD 5 E MOORHEAD 46.86N 96.65W
12/28/2013 CLAY MN PUBLIC
VIA FACEBOOK. REPORTED 1/4 MILE OR LESS VISIBILITY
BETWEEN MOORHEAD AND GLYNDON. KFAR REPORTED 43 KT GUST.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 11:51 AM CST | Wind Chill Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 10 hr |
Nearby
Wind Chill Warnings in Minnesota, 2013Wind Chill Warnings in North Dakota, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.